Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 670, NWS Norman, OK

November 20, 2004Harmon County, Oklahoma; Hardeman County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Nov 20, 2004, 6:18 PM CST for Harmon County, Oklahoma; Hardeman County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2004, 6:18 PM CST (00:18 UTC)
Expired
Nov 20, 2004, 7:00 PM CST
In force
42 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Harmon County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2004-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2004-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 209 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
209 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 2:12 PM CST, 4 hours 6 minutes earlier.

Area forecast discussion, Nov 20, 2:12 PM CST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
212 PM CST SAT NOV 20 2004

.DISCUSSION...
THE PREVAILING SOUTHWEST FLOW THAT WE WILL HAVE THROUGH AT LEAST
MONDAY WILL MAKE SHORT WAVES DIFFICULT TO TIME. TIMING OF RAIN WILL
ALSO BE COMPLICATED BY MODEST LIFT OVER THE SURFACE BOUNDARY NEARLY
STALLED OVER CENTRAL TX. IF THE LLJ THAT THE ETA ADVERTISES FOR
SUNDAY NIGHT IS REALIZED, IT SHOULD BE SUFFICIENT CAUSE FOR LIKELY
RAIN IN PARTS OF THE SOUTH SUNDAY NIGHT. RAIN SHOULD BE LIKELY OVER
A LARGER PART OF OK AND NORTHERN TX THROUGH MONDAY NIGHT AS THE
UPPER LOW APPROACHES AND A STRONG UPPER JET PRECEDES IT ACROSS
SOUTHERN AZ/NM. PRECIPITATION MAY END AS A PERIOD OF SNOW IN THE
NORTHWEST AND NORTH CENTRAL TUESDAY IF THE UPPER LOW TRACKS WEST TO
EAST ACROSS OK. THUNDER HAS BEEN ADDED TO TUESDAY GRIDS BASED ON THE
EXPECTED INTENSITY AND PATH OF THE UPPER LOW.

THE SUBSEQUENT AIRMASS ON WEDNESDAY SHOULD FINALLY BRING A MORE
TYPICAL AUTUMN, CENTRAL ROCKIES DRY AIRMASS WITH THESE ABOVE-NORMAL
TEMPERATURES WEDNESDAY THROUGH FRIDAY BEING MORE LINE WITH
SEASONABLE NORMALS. NEXT WEEKEND COULD SEE ANOTHER FRONTAL PASSAGE
AND AIRMASS OF SIMILAR ORIGIN.
&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  45  50  43  54 /  80  40  40  60
HOBART OK         44  50  42  54 /  80  60  50  50
WICHITA FALLS TX  49  56  46  59 /  80  60  70  60
GAGE OK           36  45  36  49 /  70  60  50  50
PONCA CITY OK     41  48  39  53 /  80  40  30  60
DURANT OK         52  62  49  61 /  50  30  70  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

9

In the hours before

Special weather statement, Nov 20, 1:09 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
109 PM CST SAT NOV 20 2004

TXZ083>085-201930-

FOARD TX-HARDEMAN TX-WILBARGER TX-
109 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND
WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER THALIA AT 109 PM CST...MOVING
NORTHEAST AT 25 MPH. THIS STORM WILL PRODUCE VERY HEAVY RAIN... AND
POSSIBLY SOME HAIL AS IT MOVES TOWARD LOCKETT.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

CMS
Special weather statement, Nov 20, 1:46 PM CST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CST SAT NOV 20 2004

OKZ034-036-202000-

GREER OK-JACKSON OK-
146 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR EXTREME SOUTHERN GREER AND
NORTHERN JACKSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF DUKE AT 146 PM
CST...MOVING EAST-NORTHEAST AT 20 MPH... IN THE GENERAL DIRECTION OF
ALTUS.

SMALL HAIL AND VERY HEAVY RAIN ARE LIKELY WITH THIS STORM.  LARGE
HAIL MAY OCCUR IF THE STORM STRENGTHENS.

PEOPLE IN SOUTHERN GREER AND NORTHERN JACKSON COUNTIES...INCLUDING
THE CITY OF ALTUS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.

CMS
Special weather statement, Nov 20, 4:27 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
427 PM CST SAT NOV 20 2004

OKZ021-033-034-202245-

BECKHAM OK-GREER OK-HARMON OK-
427 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES WEST OF VINSON AT 427 PM
...MOVING NORTHEAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THE PRIMARY CONCERN WILL BE LARGE HAIL.

PEOPLE IN BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Local storm report, Nov 20, 5:11 PM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             4 N MADGE               34.96N 99.95W
11/20/2004  0.75 INCH        HARMON             OK   PUBLIC

&&

KAT
Special weather statement, Nov 20, 6:02 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CST SAT NOV 20 2004

OKZ033-TXZ083-210015-

HARDEMAN TX-HARMON OK-
602 PM CST SAT NOV 20 2004

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHWEST OF HOLLIS AT
602 PM...MOVING EAST AT 20 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THE MAIN CONCERN IF THIS STORM BECOMES SEVERE WILL BE LARGE
HAIL.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Local storm report, Nov 20, 6:07 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
607 PM CST SAT NOV 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             8 W BRINKMAN            35.02N 99.66W
11/20/2004  1.00 INCH        GREER              OK   PUBLIC

&&

KAT

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 7:30 PM CSTSevere Thunderstorm WarningOUNJackson30 min
Nov 20, 8:15 PM CSTSevere Thunderstorm WarningOUNJackson45 min
Nov 20, 9:01 PM CSTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman44 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.